Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this freeze warning at Nov 2, 2011, 3:25 PM CDT for 12 counties in Texas. It took effect at Nov 3, 2011, 2:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 3:25 PM CDT (20:25 UTC)
- In effect from
- Nov 3, 2011, 2:00 AM CDT
- Expired
- Nov 3, 2011, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS74 KLUB 022025 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT WED NOV 2 2011 TXZ038-043-044-022300- /O.CAN.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/ /O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 325 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FREEZE WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON... THEN DIMINISH LATE IN THE DAY. WINDS ARE EXPECTED TO STAY A BIT BREEZY OVERNIGHT...WHICH SHOULD KEEP TEMPERATURES SLIGHTLY MORE MILD AS A RESULT. * WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH... DECREASING BY SUNSET. * IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ026-031-032-036-037-039>042-030400- /O.UPG.KLUB.FZ.A.0004.111103T0700Z-111103T1500Z/ /O.NEW.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/ /O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/ CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 325 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EVENT AND TIMING...STRONG WINDS THIS AFTERNOON WILL DIMINISH LATE IN THE DAY. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT AS WINDS BECOME EVEN LIGHTER. * WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH DECREASING TO 10 TO 20 MPH CLOSE TO DARK. * TEMPERATURES...LOWS EARLY THURSDAY WILL DROP TO 26 TO 32 DEGREES. * IMPACTS...STRONG WINDS WILL CAUSE REDUCED VISIBILITIES IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITY MAY BRIEFLY FALL TO NEAR A MILE IN SOME AREAS. TONIGHT... FREEZING CONDITIONS MAY KILL TENDER OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>025-027>030-033>035-022300- /O.CON.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 325 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EVENT AND TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON...GRADUALLY DIMINISHING LATE IN THE DAY. * WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL CAUSE LOCAL REDUCED VISIBILITIES IN BLOWING DUST AND DANGEROUS CROSS WINDS FOR DRIVERS. VISIBILITIES MAY DROP TO AROUND ONE MILE IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
058 WWUS74 KLUB 022328 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 628 PM CDT WED NOV 2 2011 TXZ026-031-032-036-037-039>042-031500- /O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/ /O.CON.KLUB.FZ.W.0004.111103T0700Z-111103T1500Z/ CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 628 PM CDT WED NOV 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT THURSDAY. * AREAS: AREAS AFFECTED BY THE FREEZE WILL BE FROM THE FAR SOUTHERN SOUTH PLAINS AND THE CENTRAL AND NORTHERN ROLLING PLAINS. * TEMPERATURES: LOWS EARLY THURSDAY WILL DROP TO 26 TO 32 DEGREES. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ021>025-027>030-033>035-038-043-044-030030- /O.EXP.KLUB.WI.Y.0026.000000T0000Z-111102T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...GUTHRIE...JAYTON... ASPERMONT 628 PM CDT WED NOV 2 2011 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING FOR MOST AREAS. A FEW AREAS MAY CONTINUE TO SEE PATCHY BLOWING DUST AS THE WIND FURTHER DIMINISHES. $$
601 WWUS74 KLUB 030851 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 351 AM CDT THU NOV 3 2011 TXZ038-043-044-031500- /O.NEW.KLUB.FZ.A.0005.111104T0600Z-111104T1500Z/ /O.EXA.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 351 AM CDT THU NOV 3 2011 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * AREAS: THE SOUTHERN ROLLING PLAINS. * TEMPERATURES: LOWS BETWEEN 30 AND 32 DEGREES THIS MORNING AND BETWEEN 28 AND 32 DEGREES FRIDAY MORNING. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH TONIGHT AND FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES AND OR KILLING FREEZES ARE AGAIN POSSIBLE IN AREAS THAT ESCAPE A FREEZE THIS MORNING. && $$ TXZ026-031-032-037-031500- /O.NEW.KLUB.FZ.A.0005.111104T0600Z-111104T1500Z/ /O.CON.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/ CHILDRESS-MOTLEY-COTTLE-DICKENS- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...DICKENS...SPUR 351 AM CDT THU NOV 3 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * AREAS: THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND THE NORTHERN AND CENTRAL ROLLING PLAINS. * TEMPERATURES: LOCALIZED LOWS BETWEEN 30 AND 32 DEGREES THIS MORNING...WITH LOWS BETWEEN 26 AND 32 DEGREES BY FRIDAY MORNING. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH TONIGHT AND FRIDAY MORNING MEANS SUB-FREEZING TEMPERATURES AND OR KILLING FREEZES ARE AGAIN POSSIBLE IN AREAS THAT ESCAPE A FREEZE THIS MORNING. && $$ TXZ036-039>042-031500- /O.CON.KLUB.FZ.W.0004.000000T0000Z-111103T1500Z/ CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...CROSBYTON...RALLS...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 351 AM CDT THU NOV 3 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * AREAS: THE SOUTHERN SOUTH PLAINS. * TEMPERATURES: MORNING LOWS BETWEEN 26 AND 32 DEGREES. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Nov 2, 12:36 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 2, 12:36 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1236 PM CDT WED NOV 2 2011 .AVIATION... STRONG NORTHERLY WINDS TODAY CONNECTED TO PACKED SURFACE PRESSURE GRADIENT WILL LEAD TO AREAS MVFR VISIBILITY FROM BLOWING DUST UNTIL LATE THIS AFTERNOON. SOME AREAS BELOW 3 MILES VISIBILITY AS WELL NEAR KLBB. WINDS EXPECTED TO DIMINISH THIS EVENING...BECOMING VARIABLE AT KLBB WHILE KCDS SHOULD SEE LIGHT NORTHWEST WINDS ALL NIGHT. COLD AND VERY DRY AIRMASS SETTLING IN TONIGHT THROUGH THURSDAY. RMCQUEEN && .PREV DISCUSSION... /ISSUED 636 AM CDT WED NOV 2 2011/ UPDATE... REGIONAL RADARS SHOW THE FINE LINE ASSOCIATED WITH TODAY/S HIGHLY ANTICIPATED COLD FRONT NOW ENTERING THE EXTREME SOUTHWESTERN PANHANDLE...AND THE FORECAST REMAINS ON TRACK. CONTINUE TO MONITOR FOR EVIDENCE OF AN INCREASING HIGH WIND THREAT...BUT NOTHING NOTABLE AS OF YET. WE DID SEE 50 KT GATES ON THE KFDX VAD PROFILE WITHIN THE LAST HOUR AT ROUGHLY 4 KFT AGL...BUT THIS SIGNAL WAS BRIEF. ALSO...PRESSURE RISES OVER SOUTHEASTERN COLORADO/ NORTHEASTERN NEW MEXICO REMAIN RELATIVELY STEADY AT 4 MB/3HR. THUS WILL MAINTAIN THE CURRENT WIND ADVISORY PENDING FURTHER UP SWINGS IN OBSERVATIONAL DATA. AVIATION... AIRPORT WEATHER WARNING IN EFFECT FOR KLBB 16Z-23Z TODAY. THE ONSET OF STRONG NORTHWEST TO NORTH WINDS SUSTAINED AT SPEEDS OF 25-30 KT ARE IMMINENT AT BOTH THE KCDS AND KLBB TERMINALS BY 16-18Z. REDUCTIONS IN VIS TO IFR POSSIBLE AT KLBB DUE TO BLOWING DUST BY 18-22Z. WINDS WILL SUBSIDE BY LATE DAY/EARLY EVENING WITH RENEWED VFR. PREV DISCUSSION... /ISSUED 421 AM CDT WED NOV 2 2011/ SHORT TERM... A STRONG COLD FRONTAL PASSAGE WILL OCCUR TODAY. CURRENT VAPOR IMAGERY SHOWS A POTENT MID/UPPER AIR SHORTWAVE TROUGH EJECTING EASTWARD OVER THE FOUR CORNERS...WHILE SURFACE OBS SHOW A SOUTHWARD SURGING COLD FRONT NOW PUSHING INTO THE NORTHERN TEXAS PANHANDLE. CURRENT TRENDS/MOST RECENT HIGH-RES NWP SUPPORT THE PREVIOUS FORECAST. FRONTAL PASSAGE SHOULD OCCUR INITIALLY IN THE EXTREME SOUTHWESTERN PANHANDLE AROUND 12Z...AND CLEAR THE SOUTHERN ROLLING PLAINS JUST BEFORE 18Z. FORCING/ASCENT ASSOCIATED WITH THE EJECTING TROUGH WILL PASS NORTH OF THE SOUTH PLAINS...BUT CLOUDS WILL INCREASE OVER THE NORTHERN ZONES WITHIN THE POST FRONTAL ENVIRONMENT. THE MAIN SENSIBLE WEATHER IMPACT WILL BE WIND...AND THE STRONGEST WINDS SHOULD MATERIALIZE OVER THE NORTHERN ZONES BY MIDDAY/EARLY AFTERNOON. HOWEVER THERE ARE CONFLICTING SIGNALS FOR WHETHER WINDS WILL BE AT ADVISORY OR WARNING LEVELS. PROGGED MSLP GRADIENTS APPROACHING 7MB/100NM AND 4MB/3HR PRESSURE RISES WILL SUPPORT A HIGH-END WIND THREAT BETWEEN 14-20Z. HOWEVER COLD ADVECTION AND INCREASING CLOUDS WILL ONLY SUPPORT MIXING UPWARDS OF 800MB...WHERE WINDS WILL GENERALLY BE IN THE 30-40 KT RANGE. ALSO...THE BEST MSLP GRADIENTS WILL BE RELAXING/TRANSLATING SOUTHEASTWARD AS THE STRONGEST 925-850MB WINDS OVERSPREAD THE EXTREME SOUTHEASTERN PANHANDLE EARLY/MID AFTERNOON. FOR THESE REASONS...HAVE OPTED TO RETAIN THE WIND ADVISORY...AND WILL LEAVE ANY UPGRADE/WARNING DECISIONS PENDING HIGHER OBSERVATIONAL TRENDS. TODAY/S WINDS WILL RESULT IN WIDESPREAD BLOWING DUST. THE NATURE/ TIMING OF THIS FRONT DOES NOT APPEAR TO LEND ITSELF TO THE DEVELOPMENT OF A HABOOB AS SEEN HERE LAST MONTH...ESPECIALLY WITH A LACK OF ENHANCEMENT FROM HIGH-BASED CONVECTION ATOP DEEP MIXING NORTH OF THE BOUNDARY. INSTEAD EXPECT A MORE TYPICAL GRADIENT-DRIVEN BLOWING DUST EVENT. HOWEVER DUST COULD BECOME PROBLEMATIC... ESPECIALLY IF LAST WEEK/S RAIN HELPED LOOSEN FINE TOP SOIL. GIVEN THE ABOVE COMPLEX WEATHER SCENARIO...DAYTIME HIGHS WILL BE PROBLEMATIC...RANGING FROM THE 40S NORTHWEST TO 60S SOUTHEAST. WILL MAINTAIN THE FREEZE WATCH TONIGHT FOR AREAS THAT HAVE NOT YET EXPERIENCED A FREEZE THIS SEASON...AS CLEAR SKIES OVERSPREAD THE SOUTHEASTERN EXTENT OF A 1035MB SURFACE HIGH OVER THE REGION. LONG TERM... A PROGRESSIVE SYNOPTIC PATTERN PLAGUED WITH A COUPLE OF UA DISTURBANCES CONTINUE TO BE THE FOCUS FOR THE EXTENDED PERIOD. AFTER A CHILLY START TO THE DAY ON THURSDAY MORNING /AS NOTED IN THE SHORT TERM DISCUSSION ABOVE/...UA RIDGING WILL TRANSLATE EAST ACROSS THE SOUTHERN PLAINS LATER IN THE AFTERNOON...AS A SFC RIDGE EAST OF THE REGION AIDS TO VEER WINDS TO A MORE SOUTHERLY COMPONENT. HENCE...MID TO UPPER LEVEL THICKNESS VALUES ARE EXPECTED TO INCREASE LEADING TO TEMPS WARMING INTO THE MID TO UPPER 50S. TEMPS ON FRIDAY WILL BE WARMER THAN THURSDAY /UPPER 60S TO LOWER 70S/ THANKS TO SFC LEE TROUGHING NW OF THE REGION INDUCING A TIGHTENED PRESSURE GRADIENT...AND THUS SLIGHTLY BREEZY SOUTHERLY WINDS. THIS IS OCCURRING AHEAD OF A PACIFIC UA DISTURBANCE PROGGED TO DIG ESE NEAR THE FOUR-CORNERS REGION FRIDAY NIGHT...BEFORE QUICKLY EJECTING NE TO ACROSS THE CENTRAL PLAINS SATURDAY EVENING/NIGHT. THE EXPECTED TRAJECTORY OF THE AFOREMENTIONED IMPULSE WILL PROMOTE THE BEST CHANCES OF PRECIP TO BE WELL NORTH OF THE REGION...COINCIDING WITH THE BEST SYNOPTIC LIFT. HOWEVER...SW FLOW ALOFT WILL BECOME BRIEFLY ESTABLISHED AS SFC LEE TROUGHING NNW OF THE REGION INDUCES A RATHER TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. SFC WINDS WILL RESPOND BY VEERING TO THE WEST SOUTHWEST...WITH MOS GUIDANCE HINTING AT SPEEDS INDICATIVE OF WIND ADVISORY CRITERIA. THIS COMBINED WITH TEMPS IN THE 60S AND 70S AND A PROLONGED DROUGHT WILL PROMOTE BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS. IF NEAR FUTURE FORECAST SOLUTIONS CONTINUE TO EXHIBIT THESE WINDY CONDITIONS...ADDITIONAL HIGHLIGHTS MAY BE WARRANTED. THEREAFTER...SW ALOFT WILL BEGIN TO TAKE SHAPE ON SUNDAY/MONDAY AS YET ANOTHER PACIFIC UA DISTURBANCE PROPAGATES ACROSS THE FOUR-CORNERS REGION TO ACROSS THE PANHANDLES BY TUESDAY MORNING. WHAT IS INTERESTING TO NOTE IS A SLIGHT INCREASE IN LOW LEVEL MOISTURE AHEAD OF THE SAID SYSTEM...AS A SLIGHT UPSLOPE WIND COMPONENT OCCURS PARTICULARLY OFF THE CAPROCK. THIS ALSO COINCIDES WITH A 100+ KT SUBTROPICAL JET MOVING ACROSS THE REGION. THUS...BOTH THE GFS AND THE MORE AGGRESSIVE ECMWF DISPLAYED PRECIP DEVELOPING INITIALLY ACROSS THE SERN ZONES NEAREST THE BEST MOISTURE AXIS...AND EXTENDING TO ACROSS THE CENTRAL AND EASTERN ZONES. AS MENTIONED THE ECMWF IS A BIT AGGRESSIVE IN REGARDS TO THE SPATIAL DISTRIBUTION OF THE PRECIP...SO WILL CONTINUE TO SHOW SLIGHT CHANCE OF PRECIP MON MORNING-TUES MORNING /WITH HIGHEST POPS OUT EAST/. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 24 54 29 68 40 / 0 0 0 0 0 TULIA 26 54 30 67 41 / 0 0 0 0 0 PLAINVIEW 27 55 31 66 42 / 0 0 0 0 0 LEVELLAND 26 55 30 71 42 / 0 0 0 0 0 LUBBOCK 27 56 31 67 43 / 0 0 0 0 0 DENVER CITY 27 56 31 72 44 / 0 0 0 0 10 BROWNFIELD 26 56 32 71 43 / 0 0 0 0 0 CHILDRESS 30 57 34 66 43 / 0 0 0 0 0 SPUR 31 59 32 68 44 / 0 0 0 0 0 ASPERMONT 32 58 33 69 45 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: TXZ026-031-032-036>044. WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/05
Hazardous weather outlook, Nov 2, 3:20 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT WED NOV 2 2011 TXZ021>044-032030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 320 PM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION NORTHERLY WINDS FROM 25 TO 35 MPH WILL EASE BY THIS EVENING. UNTIL THEN...BE ALERT TO LOCAL VISIBILITY RESTRICTIONS FROM BLOWING DUST AND HAZARDOUS CROSS WINDS FOR MOTORISTS. THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE NORTHERN ROLLING PLAINS AND THE EXTREME SOUTHERN SOUTH PLAINS WHERE A FREEZE WARNING IS IN EFFECT. A HARD FREEZE WILL OCCUR TONIGHT AS WELL ON THE CAPROCK...THOUGH THIS AREA HAS ALREADY EXPERIENCED LIGHT FREEZES THIS FALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.